Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On coverings and hyperalgebras of affine algebraic groups

Author: Mitsuhiro Takeuchi
Journal: Trans. Amer. Math. Soc. 211 (1975), 249-275
MSC: Primary 14L15
MathSciNet review: 0429928
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Over an algebraically closed field of characteristic zero, the universal group covering of a connected affine algebraic group, if such exists, can be constructed canonically from its Lie algebra only. In particular the isomorphism classes of simply connected affine algebraic groups are in 1-1 correspondence with the isomorphism classes of finite dimensional Lie algebras of some sort. We shall consider the counterpart of these results (due to Hochschild) in case of a positive characteristic, replacing the Lie algebra by the ``hyperalgebra". We show that the universal group covering of a connected affine algebraic group scheme can be constructed canonically from its hyperalgebra only and hence, in particular, that the category of simply connected affine algebraic group schemes is equivalent to a subcategory of the category of hyperalgebras of finite type which contains all the semisimple hyperalgebras.

References [Enhancements On Off] (What's this?)

  • [DG] Michel Demazure and Pierre Gabriel, Groupes algébriques. Tome I: Géométrie algébrique, généralités, groupes commutatifs, Masson & Cie, Éditeur, Paris; North-Holland Publishing Co., Amsterdam, 1970 (French). Avec un appendice Corps de classes local par Michiel Hazewinkel. MR 0302656
  • [T$ _{I}$] Mitsuhiro Takeuchi, Tangent coalgebras and hyperalgebras. I, Japan. J. Math. 42 (1974), 1–143. MR 0389896
  • [T$ _{II}$] -, Tangent coalgebras and hyperalgebras. II, Mem. Amer. Math. Soc (submitted).
  • [1] Jean Dieudonné, Lie groups and Lie hyperalgebras over a field of characteristic 𝑝>0. VI, Amer. J. Math. 79 (1957), 331–388. MR 0094413,
  • [2] G. Hochschild, Algebraic groups and Hopf algebras, Illinois J. Math. 14 (1970), 52–65. MR 0257088
  • [3] N. Iwahori, The theory of Lie algebras and Chevalley groups, Seminar Notes 12, 13, University of Tokyo, Tokyo, 1965. (Japanese)
  • [4] Masayoshi Miyanishi, Une caractérisation d’un groupe algébrique simplement connexe, Illinois J. Math. 16 (1972), 639–650 (French). MR 0309949
  • [5] I. Satake, Classification theory of semi-simple algebraic groups, Marcel Dekker, Inc., New York, 1971. With an appendix by M. Sugiura; Notes prepared by Doris Schattschneider; Lecture Notes in Pure and Applied Mathematics, 3. MR 0316588
  • [6] Moss E. Sweedler, Hopf algebras, Mathematics Lecture Note Series, W. A. Benjamin, Inc., New York, 1969. MR 0252485
  • [7] Mitsuhiro Takeuchi, A correspondence between Hopf ideals and sub-Hopf algebras, Manuscripta Math. 7 (1972), 251–270. MR 0321963,

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14L15

Retrieve articles in all journals with MSC: 14L15

Additional Information

Keywords: Group scheme, Hopf algebra, hyperalgebra, group covering, simply connected
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society